Alert archive / California / Gale Warnings in 2010

Gale Warning 108, NWS Eureka, CA

April 10, 2010

NWS Eureka, CA issued this gale warning at Apr 10, 2010, 12:29 AM PDT. It took effect at Apr 11, 2010, 3:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2010, 12:29 AM PDT (07:29 UTC)
In effect from
Apr 11, 2010, 3:00 AM PDT
Expired
Apr 11, 2010, 12:00 PM PDT
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

091 
WHUS76 KEKA 100729
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1229 AM PDT SAT APR 10 2010


PZZ470-475-102200-
/O.EXP.KEKA.SE.W.0058.000000T0000Z-100410T0700Z/
/O.EXP.KEKA.SI.Y.0088.000000T0000Z-100410T0700Z/
/O.NEW.KEKA.GL.W.0108.100411T1000Z-100411T1900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1229 AM PDT SAT APR 10 2010

...GALE WARNING IN EFFECT FROM 3 AM TO NOON PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO NOON PDT SUNDAY.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-455-101800-
/O.EXP.KEKA.SI.Y.0088.000000T0000Z-100410T0700Z/
/O.EXP.KEKA.SW.Y.0019.000000T0000Z-100410T0700Z/
/O.NEW.KEKA.SW.Y.0020.100410T0729Z-100410T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
1229 AM PDT SAT APR 10 2010

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL
11 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 AM PDT
THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
5 follow-up statements
953 
WHUS76 KEKA 101610
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
910 AM PDT SAT APR 10 2010

PZZ450-455-101715-
/O.CAN.KEKA.SW.Y.0020.000000T0000Z-100410T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
910 AM PDT SAT APR 10 2010

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS. 

SWELL HAS SUBSIDED BELOW ADVISORY LEVEL THIS MORNING.

$$

PZZ470-475-110015-
/O.CON.KEKA.GL.W.0108.100411T1000Z-100411T1900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
910 AM PDT SAT APR 10 2010

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO NOON PDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 AM TO NOON PDT SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
701 
WHUS76 KEKA 102155
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
255 PM PDT SAT APR 10 2010

PZZ470-475-110600-
/O.CON.KEKA.GL.W.0108.100411T1000Z-100411T1900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
255 PM PDT SAT APR 10 2010

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO NOON PDT SUNDAY...

GALE CONDITIONS WILL BE PRESENT OVERNIGHT INTO SUN AS A FRONT
APPROACHES FROM THE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-110600-
/O.NEW.KEKA.SC.Y.0032.100410T2155Z-100411T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
255 PM PDT SAT APR 10 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT SUNDAY. 

EXPECT INCREASING SE TO S WINDS AS A FRONT APPROACHES FROM THE
WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-110600-
/O.NEW.KEKA.SC.Y.0032.100411T0800Z-100412T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
255 PM PDT SAT APR 10 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 9 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 PM PDT SUNDAY. 

EXPECT INCREASING SE TO S WINDS AS A FRONT APPROACHES FROM THE
WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
488 
WHUS76 KEKA 110339
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
839 PM PDT SAT APR 10 2010

PZZ470-475-111300-
/O.NEW.KEKA.SE.W.0059.100411T1000Z-100411T1900Z/
/O.CON.KEKA.GL.W.0108.100411T1000Z-100411T1900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
839 PM PDT SAT APR 10 2010

...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 AM TO NOON PDT
SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO NOON PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 3 AM TO NOON PDT SUNDAY. A
GALE WARNING REMAINS IN EFFECT FROM 3 AM TO NOON PDT SUNDAY. 

SOUTHEAST WINDS WILL INCREASE AND WIND WAVES WILL BUILD RAPIDLY
LATE TONIGHT. EXPECT QUICKLY DETERIORATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-111300-
/O.CON.KEKA.SC.Y.0032.000000T0000Z-100411T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
839 PM PDT SAT APR 10 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY. 

EXPECT INCREASING SE TO S WINDS AS A FRONT APPROACHES FROM THE
WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-111300-
/O.CON.KEKA.SC.Y.0032.100411T0800Z-100412T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
839 PM PDT SAT APR 10 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 PM PDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 PM PDT
SUNDAY. 

EXPECT INCREASING SE TO S WINDS AS A FRONT APPROACHES FROM THE
WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
050 
WHUS76 KEKA 110946
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
246 AM PDT SUN APR 11 2010

PZZ470-475-111900-
/O.CON.KEKA.GL.W.0108.100411T1000Z-100411T1900Z/
/O.CON.KEKA.SE.W.0059.100411T1000Z-100411T1900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
246 AM PDT SUN APR 11 2010

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL NOON PDT
TODAY...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-112200-
/O.CON.KEKA.SC.Y.0032.000000T0000Z-100411T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
246 AM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-112230-
/O.CON.KEKA.SC.Y.0032.000000T0000Z-100412T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
246 AM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

EXPECT INCREASING SE TO S WINDS AS A FRONT APPROACHES FROM THE
WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
251 
WHUS76 KEKA 111910
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1210 PM PDT SUN APR 11 2010

PZZ470-120100-
/O.EXP.KEKA.GL.W.0108.000000T0000Z-100411T1900Z/
/O.EXP.KEKA.SE.W.0059.000000T0000Z-100411T1900Z/
/O.EXB.KEKA.SC.Y.0032.000000T0000Z-100412T0100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1210 PM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING...
...GALE WARNING HAS EXPIRED...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. THE
HAZARDOUS SEAS WARNING IS NO LONGER IN EFFECT. THE GALE WARNING
IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED BEHIND THE FRONT TODAY ALLOWING FOR THE GALE
WARNING TO EXPIRE. A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN
ISSUED IN ITS PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-120315-
/O.EXP.KEKA.GL.W.0108.000000T0000Z-100411T1900Z/
/O.EXP.KEKA.SE.W.0059.000000T0000Z-100411T1900Z/
/O.EXA.KEKA.SC.Y.0032.000000T0000Z-100412T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1210 PM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...GALE WARNING HAS EXPIRED...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE
HAZARDOUS SEAS WARNING IS NO LONGER IN EFFECT. THE GALE WARNING
IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED BEHIND THE FRONT TODAY ALLOWING FOR THE GALE
WARNING TO EXPIRE. A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN
ISSUED IN ITS PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-112200-
/O.EXT.KEKA.SC.Y.0032.000000T0000Z-100411T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
1210 PM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

WINDS WILL SLOWLY DIMINISH BEHIND THE FRONT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-112200-
/O.CON.KEKA.SC.Y.0032.000000T0000Z-100411T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
1210 PM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

WINDS WILL SLOWLY DIMINISH BEHIND THE FRONT THIS AFTERNOON. THE
HIGHEST WINDS WILL REMAIN NEAR CAPE MENDOCINO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Apr 9, 3:23 PM PDT, 9 hours 6 minutes earlier.

Area forecast discussion, Apr 9, 3:23 PM PDT, 9 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
323 PM PDT FRI APR 9 2010

.SYNOPSIS...DRY WEATHER WILL PREVAIL THROUGH EARLY
SATURDAY...BEFORE PRECIPITATION CHANCES INCREASE AGAIN LATE SATURDAY
INTO SUNDAY WITH GUSTY WINDS COMING TO THE NORTH COAST REGION.

&&

.SHORT TERM...THE HIGH PRESSURE RIDGE THAT HAS BEEN IN PLACE OVER
THE AREA IS BREAKING DOWN AND PROGRESSING TO THE WEST. THE STRONG
PRESSURE GRADIENT BETWEEN THE COASTAL WATERS AND INLAND WILL
CONTINUE TO CREATE GUSTY NORTHERLY WINDS ALONG THE COASTAL REGIONS
THROUGH EARLY SATURDAY.  THE COMBINATION OF HIGH PRESSURE AND
RELATIVELY DRY NORTHERLY WINDS WILL KEEP THE SKIES MOSTLY CLEAR FOR
THE EARLY PART OF THE WEEKEND. BY MIDDAY SATURDAY WINDS ACROSS THE
REGION WILL TURN SOUTHERLY...AND MOISTURE WILL RETURN TO THE REGION.
SHOWERS ARE POSSIBLE INLAND DURING THE HEIGHT OF THE DAY...THOUGH
CONVECTIVE INSTABILITY PARAMETERS ARE STILL MARGINAL.  HAVE KEPT
ISOLATED THUNDER IN THE FORECAST FOR SATURDAY AFTERNOON OVER
ELEVATED TERRAIN...THOUGH THE FREQUENCY OF THESE STORMS SHOULD BE
MINIMAL AT BEST. OTHERWISE...SATURDAY SHOULD BE PARTLY TO MOSTLY
CLOUDY ACROSS THE REGION...WITH WIDESPREAD CUMULUS CLOUDS INLAND.
RAINS AND GUSTY WINDS WILL BEGIN OVERNIGHT SATURDAY INTO SUNDAY IN
MENDOCINO COUNTY...AND WILL SPREAD NORTHWARD THROUGH THE DAY. WINDS
WILL BE QUITE STRONG WITH THIS SYSTEM...ESPECIALLY COASTAL LOCATIONS
AND EXPOSED INLAND RIDGES OF MENDOCINO COUNTY WHERE SUSTAINED 30 MPH
WINDS COULD GUST TO 50 MPH.  DO NOT THINK THAT THE WINDS WILL REACH
WARNING LEVEL AT THIS TIME...THOUGH LATER FORECAST CYCLES WILL
FURTHER EVALUATE THE THREAT.  PRECIPITATION WITH THIS SYSTEM WILL BE
ABUNDANT OVER MENDOCINO COUNTY WHERE 1 TO 2 INCHES OF LIQUID PRECIP
COULD RESULT.  TO THE NORTH...PRECIP WILL BE SIGNIFICANTLY LESS AS
DEL NORTE COUNTY WILL LIKELY ONLY SEE 1/4 TO 1/3 OF AN INCH. SNOW
LEVELS WILL REMAIN ABOVE 3500 FEET FOR THE BULK OF THE EARLY
PRECIPITATION... THOUGH A FEW FLURRIES ARE POSSIBLE INTO EARLY
MONDAY DOWN TO 3000 FEET.  ABOVE 3500 FEET...SNOWS OF UP TO 4 INCHES
MAY BE POSSIBLE... WITH UP TO 1 FOOT IN ISOLATED SPOTS ABOVE 4500
FEET. TO THE NORTH IN TRINITY COUNTY... WHILE SNOW LEVELS WILL BE
AROUND 3500 FEET AS WELL... PRECIP WILL BE QUITE LIMITED SO THAT
ONLY 1-3 INCHES SHOULD BE EXPECTED IN TOTAL FROM THIS SYSTEM. BLOEMER

.LONG TERM...AN UNSETTLED PATTERN APPEARS TO PERSIST THROUGH THE
EXTENDED PERIOD WITH PERIODIC CHANCES OF PRECIPITATION AS
SHORTWAVES AND UPPER LEVEL TROUGHS TRAVERSE THE REGION. WE
MAINTAINED AT LEAST CLIMO POPS FOR DAYS 5-7. TEMPERATURES WILL
REMAIN NEAR TO BELOW NORMAL. BETTWY

&&

.AVIATION...VFR. NORTH WINDS WILL REMAIN GUSTY THROUGH AT LEAST
SUNSET ALONG THE COAST...THEN QUICKLY DIMINISH OVERNIGHT. JCA

&&

.MARINE...GALE AND HAZ SEA CONDS WILL DIMINISH OVERNIGHT. WINDS WILL
TURN AROUND TO THE SOUTHWEST AHEAD OF AN APPROACHING STORM. SE GALES
ARE LOOKING LIKELY SUN MORNING AS A FRONT LIFTS NORTHWARD. THE WINDOW FOR
GALE CONDS LOOKS SMALL AS THE STRONGEST WINDS ARE RIGHT ALONG THE
FRONT. WITH HEADLINES STILL OUT...WE WILL NOT CONFUSE THE ISSUE WITH
A WATCH...BUT CONDS LOOK FAVORABLE FOR A SHORT DURATION GALE EVENT.
WITH A SE TRAJECTORY...WIND WAVES SHOULD BE SOMEWHAT LIMITED...BUT A
HAZARDOUS SEA STATE IS STILL POSSIBLE...ESPECIALLY CONSIDERING THERE
WILL BE A NW SWELL PRESENCE IN THE WATERS. THE WIND FORECAST BEYOND
MONDAY IS VERY UNCERTAIN AS MODEL GUIDANCE HAS BEEN UNSTABLE. ONE
THING WE CAN COUNT ON IS A PERSISTENT NW SWELL. JCA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING
     PZZ450-455.

     HAZARDOUS SEAS WARNING UNTIL 6 PM PDT THIS EVENING PZZ450-455.

     GALE WARNING UNTIL 9 PM PDT THIS EVENING PZZ470-475.

     HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THIS EVENING PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 9, 3:30 PM PDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
330 PM PDT FRI APR 9 2010

CAZ001>004-076-102230-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
330 PM PDT FRI APR 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WINDS AHEAD OF A LOW PRESSURE SYSTEM WILL BE STRONG ON
SUNDAY...ESPECIALLY SOUTH OF CAPE MENDOCINO

WINDS IN EXPOSED AREAS WILL BE SUSTAINED 25 TO 35 MPH...OCCASIONALLY
GUSTING TO 50 MPH.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:45 PM PDTSmall Craft Advisory for Hazardous SeasEKA3 hr
Apr 10, 12:29 AM PDTSmall Craft Advisory for Hazardous SeasEKA9 hr
Apr 10, 2:55 PM PDTSmall Craft AdvisoryEKA30 hr

Nearby

Gale Warnings in California, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.